MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number ASD48A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gore® cardioform asd occluder instructions for use list device embolization as a potential clinical and device adverse event.
 
Event or Problem Description
It was reported the physician selected a 48mm gore® cardioform asd occluder to treat an atrial septal defect balloon sized to 30-32mm.Following deployment, both fluoroscopic and transesophageal (tee) imaging showed equal deployment of the left and right discs on their respective sides of the septum.The device was then locked, and after further imaging review showed the device well positioned, the retrieval cord was removed.After removal of the retrieval cord there was some question about the appearance of one of the left petals on tee, so the physician decided to further interrogate using intracardiac echocardiography (ice).Before the ice catheter could be advanced into place, the device prolapsed completely into the right atrium.The physician attempted to remove the device with a snare; however, the attempt was unsuccessful as the device had shifted into the tricuspid valve and was sitting in both the right atrium and right ventricle.The physician felt that device closure was not going to be possible due to the patient's anatomy, so a surgeon was alerted and the decision was made to take the patient to the operating room for device removal and surgical defect repair.The physician later reported that the device was removed safely with no damage to the tricuspid valve and the atrial septal defect was surgically closed with no adverse effects.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
marci stewart
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12991088
Report Number2017233-2021-02609
Device Sequence Number17461630
Product Code MLV
UDI-Device Identifier00733132636525
UDI-Public00733132636525
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2023
Device Model NumberASD48A
Device Catalogue NumberASD48A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date12/13/2021
Date Device Manufactured01/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age16 YR
Patient SexFemale
Patient Weight70 KG